Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Prescribed theophylline and etophylline for recurrent cold and cough. Any side effect?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 711 Questions
please reply My daughter has a recurrent cold & cough. our doctor recommends her every time "Syrup of Etofyline and Theophyline" to her. I want to know does it have any side effects in long term to my child or do you recommend same. I think she may have allergic (due to dust) cough.

pl. suggest!

Posted Mon, 25 Feb 2013 in Medicines and Side Effects
Answered by Dr. Samik Basu 11 minutes later
Hi ,
Thank you for your query.
I can understand your concern.You are probably correct too.
Theophylline and etophylline syrups should be avoided for long term use.
Better and safer medications are present in the market.
Kindly do a serum IgE level for your child.This denotes the allergic levels in her system.
Use a nasal decongestant during cold.Vapour inhalations help.
Use a mild levocetrizine syrup during colds.
During cold give her rest,plenty of fluids.
Avoid dust,pollens,smoke and animals.
If she has a recurrent problem do an X-ray of the sinuses and adenoids.
If you have any further queries you are free to consult me.
Hope this answers your query.
Wishing your child a speedy recovery.Have a nice day.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor